I remember crying out of control for years, honestly. Before I found the right medicine I honest to goodness spent more time crying than not for several years. I remember not being able to stand myself so of course why would anyone else like me. I gave up on myself for awhile, you know. I let myself get lost in my depression.
I'm sorry you're going through this but please know you will feel better. This will pass.
The weight thing is the worst, eh? As if we don't feel crappy enough, our meds make us fat as well. Just know you are not alone. You are not falling far... And things will get better.
Your forum friend,
Geodon doesn't cause weight gain as often as some of the other AAPs, but it can do it. If you're gaining weight despite a decent lifestyle, then you might have to go off it for your physical health. And it sounds like it's not working for you.
I don't know what you've tried, but Abilify might be an option that tends to be weight neutral and good for the depressive side as well as the manic side. Latuda just got approval for bipolar depression, and is supposed to be weight neutral. If you haven't tried it, and depression tends to be your main problem, then Lamictal might be worth a try as well, although it will take you several months to get to the target dose.
If you can't make it til Thursday, try to find a psych ER if you can rather than going to a regular ER. The psych one should be better equipped to deal with your problems. And this might sound really stupid, but I managed to avoid going to a psych ER myself by playing Plants vs. Zombies, which distracted me until I was feeling better (was super agitated and depressed, possibly in a mixed state). It takes just enough concentration to keep you occupied, but it isn't all that challenging. It may not work for you, but when I'm feeling extra crazy, distraction is a really great way for me to cope.
Try not to feed it. I had to wait 6 weeks for my first therapy appointment. I had to wait another 6 weeks to see the doc and get meds. I know the waiting is so hard. I do understand, but Thursday is close. If it gets so bad and you are scared you can't make it, go to the ER. They usually have a psych on hand, may have to call and get them to come, but it may help you get through if necessary. Hang in there, I hate that feeling, but it will pass.
My fiancee is absolutely wonderful. Maybe I'm afraid I'm not worth the trouble.. I hate all of this I just can't stop crying. I'm scared.....
I'm crushing so fast. This just came out of no where. I'm feeling so much pain and misery....I'm hollow empty just strange. Thursday seeing the doc seems like it will be years... why am I falling so fast..like within days. Nothing happened.....I wish I could talk to somebody that understands.....please just say a prayer.......Thanks so much......
Hi Robin Lyn.
Your self esteem is not tied to your body weight. You are a fine person.
Does your fiancé treat you differently when your weight changes?
I gained weight when I took Zyprexa. In my support group they call it
Zy-fat-xa. But good news, Robin, & I hope this will happen for you too. When I was off that med for about 6 months, the weight came off.
I believe you aren't eating junk food. Some of this stuff changes the metabolic rate. Like Weaver ( post above) I've had to suffer thru med changes. I'm feeling pretty stable with Seraquell as my mood stabilizer taken at night. I'm not familiar with Geodon.
Are you in a DBSA support group yet? It helps me. So does this MedHelp
Good luck at the PDoc Pamela
Boy do I know that feeling. Glad you have a doc appointment soon. I don't know much about those drugs, but I know the feeling of one not working for me. It sounds like an adjustment is needed to me. I switched meds and that self hating and negative tunnel vision went away. Even if you don't feel it, believe that there is hope. Keep searching. Like I always say, "If you don't like your BP mood, just wait, it will change."